Possible medication sensitivities?? Or something else?
Hello everyone. I just signed up,and am posting my first question in hopes that I can find some answers and thoughts on a current situation that me and family are going through. My mother is 64 years old and suffers from congestive heart failure. However,she had been diagnosed several years ago and it is very mild,and is the least of her problems right now.
She was put on Lisinopril for blood pressure,and Crestor for cholestorol . She also takes an allergy medication,can't remember right now which one it is,she just started a couple weeks ago.
For the past couple of months,she has been suffering tremendously. She was in fine health before. She does not drive,but walked all over the place and never had any issues. Now though,she is not able to go out because of her symptoms,and is barely able to do anything,even light housework. Because of not being able to do these things,she has also become very depressed.
Doctors have done test after test and they never find anthing wrong. We believe that she has some sort of sensitivity to medications. She swears that when there are times that she misses a pill,she feels so much better physically.
Her doctor has dismissed her concerns about the pills and she is now in the psychiatric ward at the local hospital because of her depression. They did take her off of the Crestor,and she has been refusing the Lisinopril. She was feeling fine at the hospital until they started giving her a depression med. Now she feels the same way again. Her symptoms with this depression pill (and all the other pills) are as follows:
She gets tingling/numbing sensations in her head and arms, and weakness in her arms and legs,usually starting within an hour of taking pills. When she lifts things (small things) or bends down to lift something,or reaches to lift something from above,it causes pain in her arm for hours. She experiences heart palpatations (considered to be benighn by the doctor). And also can sometimes hear her heart pounding in her head and feel it in her neck (although the doctor says it's not from her heart). She also has severe problems sleeping at night,and wakes up often. And also stomach problems as well. She has hardly been eating and lost a lot of weight because most things bother her stomach,even things she used to ate all the time.
Does anybody know if this could be a general sensitivity to medications? We beleive it may be,but we really don't know and nobody else seems to know either. They don't seem to understand at the hospital that she is depressed because of the way her body feels from medicine,but yet they give her more medicine to battle depression. I don't see how you treat a medication problem by giving MORE medications. If anybody might have some insight into what could be going on please post your response. I'm worried sick about my mother.